Alert archive / California / Wind Advisories in 2014
Wind Advisory 10, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Feb 25, 2014, 2:38 PM PST for Siskiyou County, California. It took effect at Feb 26, 2014, 10:00 AM PST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2014, 2:38 PM PST (22:38 UTC)
- In effect from
- Feb 26, 2014, 10:00 AM PST
- Expired
- Feb 27, 2014, 7:24 PM PST
- In force
- 33 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
269 WWUS76 KMFR 252238 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 238 PM PST TUE FEB 25 2014 CAZ081-261245- /O.NEW.KMFR.WI.Y.0010.140226T1800Z-140228T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 238 PM PST TUE FEB 25 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 4 PM PST THURSDAY. * WINDS...SOUTH INCREASING TO 30 TO 40 WITH GUST TO 55 MPH POSSIBLE. * TIMING...WINDS WILL INCREASE WEDNESDAY MORNING...PEAK WEDNESDAY EVENING...THEN GRADUALLY DECREASE THURSDAY AFTERNOON. * LOCATIONS INCLUDE: THE SOUTHERN SHASTA VALLEY...ESPECIALLY AROUND WEED. * IMPACTS...TREES AND BRANCHES MAY BE DOWNED AND POWER DISRUPTIONS ARE POSSIBLE. LOOSE OBJECTS MAY BE LIFTED INTO THE AIR AND BECOME DANGEROUS PROJECTILES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PETRUCELLI
6 follow-up statements
920 WWUS76 KMFR 261001 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 201 AM PST WED FEB 26 2014 CAZ081-262315- /O.CON.KMFR.WI.Y.0010.140226T1800Z-140228T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 201 AM PST WED FEB 26 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THURSDAY. * WINDS...SOUTH INCREASING TO 30 TO 40 WITH GUST TO 55 MPH POSSIBLE. * TIMING...WINDS WILL INCREASE THIS MORNING THEN PEAK THIS EVENING. WINDS WILL GRADUALLY DECREASE THURSDAY AFTERNOON. * LOCATIONS INCLUDE: THE SOUTHERN SHASTA VALLEY...ESPECIALLY AROUND WEED. * IMPACTS...TREES AND BRANCHES MAY BE DOWNED AND POWER DISRUPTIONS ARE POSSIBLE. LOOSE OBJECTS MAY BE LIFTED INTO THE AIR AND BECOME DANGEROUS PROJECTILES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FB
827 WWUS76 KMFR 262231 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 231 PM PST WED FEB 26 2014 CAZ081-271230- /O.CON.KMFR.WI.Y.0010.000000T0000Z-140228T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 231 PM PST WED FEB 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY. * WINDS...SOUTH INCREASING TO 30 TO 40 WITH GUST TO 55 MPH POSSIBLE. * TIMING...WINDS WILL PEAK TONIGHT...THEN GRADUALLY DECREASE THURSDAY AFTERNOON. * LOCATIONS INCLUDE: THE SOUTHERN SHASTA VALLEY...ESPECIALLY AROUND WEED. * IMPACTS...TREES AND BRANCHES MAY BE DOWNED AND POWER DISRUPTIONS ARE POSSIBLE. LOOSE OBJECTS MAY BE LIFTED INTO THE AIR AND BECOME DANGEROUS PROJECTILES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PETRUCELLI
011 WWUS76 KMFR 271027 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 227 AM PST THU FEB 27 2014 CAZ081-272300- /O.EXT.KMFR.WI.Y.0010.000000T0000Z-140228T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 227 AM PST THU FEB 27 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...SOUTHEAST 25 TO 35 WITH GUST TO 50 MPH. * LOCATIONS INCLUDE: WEED...LAKE SHASTINA. * IMPACTS...GUSTY WINDS MAY IMPAIR DRIVING IN HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
994 WWUS76 KMFR 272253 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 253 PM PST THU FEB 27 2014 CAZ081-280600- /O.CON.KMFR.WI.Y.0010.000000T0000Z-140228T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 253 PM PST THU FEB 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...SOUTHEAST 20 TO 30 WITH GUST TO 45 MPH. * LOCATIONS INCLUDE: WEED...LAKE SHASTINA. * IMPACTS...GUSTY WINDS MAY IMPAIR DRIVING IN HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CC
009 WWUS76 KMFR 272257 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 257 PM PST THU FEB 27 2014 CAZ081-280600- /O.CON.KMFR.WI.Y.0010.000000T0000Z-140228T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 257 PM PST THU FEB 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...SOUTHEAST 20 TO 30 WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE: WEED...LAKE SHASTINA. * IMPACTS...GUSTY WINDS MAY IMPAIR DRIVING IN HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
720 WWUS76 KMFR 280324 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 724 PM PST THU FEB 27 2014 CAZ081-280430- /O.CAN.KMFR.WI.Y.0010.000000T0000Z-140228T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 724 PM PST THU FEB 27 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH WITH SOME HIGHER GUSTS WILL CONTINUE THIS EVENING AND THEN DIMINISH OVERNIGHT. WHILE THESE WINDS ARE NOT SUFFICIENT TO CONTINUE THE WIND ADVISORY...RESIDENTS AND TRAVELERS ARE STILL URGED TO USE CAUTION WHEN OUTSIDE THIS EVENING. $$ WRIGHT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 25, 8:58 AM PST, 5 hours 40 minutes earlier.
Area forecast discussion, Feb 25, 8:58 AM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
858 AM PST TUE FEB 25 2014
.DISCUSSION...VISIBLE SATELLITE SHOWS LOW CLOUDS CONFINED TO THE
UMPQUA BASIN...AROUND GRANTS PASS INTO THE ILLINOIS VALLEY AND
PARTS OF THE KLAMATH BASIN. EXPECT THIS TO BURN OFF LATER ON THIS
MORNING WITH SCATTERED HIGH CLOUDS IN THE AFTERNOON. PATCHY
SHALLOW FOG WAS OBSERVED IN THE ROGUE VALLEY, BUT THAT'S BURNING
OFF QUICKLY. TODAY IS LIKELY GOING TO BE THE BEST DAY OF THE WEEK
WITH MILD TEMPERATURES THIS AFTERNOON OVER THE FORECAST AREA.
WOULD NOT BE SURPRISED IF PARTS OF THE ROGUE VALLEY TOUCH 70
DEGREES THIS AFTERNOON. AN UPPER LOW CENTERED NEAR 36N/138W WILL
MOVE NORTHEAST OVER THE NEXT 48 HOURS AND BRING WET CONDITIONS TO
THE AREA WEDNESDAY INTO THURSDAY. THIS IS NOT GOING TO BE A BIG
RAIN OR SNOW PRODUCER, BUT WINDS WILL INCREASE IN THE SHASTA
VALLEY. WE'LL TAKE A CLOSER LOOK AT THIS AND DETERMINE IF THEY WILL
GET TO ADVISORY CRITERIA. -PETRUCELLI
&&
.AVIATION...BASED ON THE 25/12Z TAF CYCLE...
HIGH CLOUDS THIS MORNING HAVE BEEN THIN AWAY FROM THE COASTAL
COUNTIES AND SOUTH OF THE UPPER KLAMATH BASIN. THIS LIMITED CLOUD
COVER ALONG WITH REASONABLY ELEVATED DEWPOINTS ARE RESULTING IN SOME
AREAS OF LIFR TO IFR FOG AND STRATUS IN THE UMPQUA BASIN, ILLINOIS
VALLEY, AND LOWER KLAMATH RIVER VALLEY. EXPECT ALL RESTRICTIONS
TO DISSIPATE BETWEEN 18Z AND 20Z, WITH ONLY HIGH CLOUDINESS
REMAINING FOR THE AFTERNOON, LOWERING TO MID LEVEL CLOUDINESS
TONIGHT.
&&
.MARINE...WEST SEAS WILL GRADUALLY BUILD TODAY THROUGH TONIGHT AS LOW
PRESSURE IN THE GULF OF ALASKA SENDS THE FIRST IN A SERIES OF
LOW PRESSURE SYSTEMS TOWARD THE WEST COAST. THE FIRST FRONTAL
BOUNDARY WILL ARRIVE WEDNESDAY WITH RAIN AND GUSTY SOUTH WINDS.
SHOWERS WILL LIKELY CONTINUE INTO THURSDAY BEFORE ENDING
THURSDAY NIGHT. FRIDAY THROUGH SATURDAY SATURDAY ANOTHER LOW
PRESSURE SYSTEM WILL PUSH ACROSS CALIFORNIA SENDING SHIFTING
WINDS AND SOME SHOWERS THROUGH. BTL
&&
.PREV DISCUSSION... /ISSUED 423 AM PST TUE FEB 25 2014/
DISCUSSION...SOUTHERLY FLOW ON THE EAST SIDE OF A LONG WAVE
TROUGH OFFSHORE WILL CONTINUE TODAY ACROSS OUR FORECAST AREA.
TEMPERATURES WILL BE QUITE WARM AGAIN ACROSS MOST LOCATIONS. A
QUICK GLANCE AT THIS MORNING SOUNDING SHOWS TEMPERATURES AT H850
IS AROUND 10C. WE ARE FORECASTING HIGHS AROUND 70 IN THE ROGUE
VALLEY. HOWEVER THE RECORD HIGH FOR MEDFORD TODAY IS 79 AND THAT
SHOULD BE SAFE. THE LONG WAVE TROUGH WILL SEND A WEAK SHORT WAVE
INLAND TONIGHT. MAIN EFFECT FROM THIS SHORT WAVE WILL BE MORE HIGH
CLOUDS ACROSS THE AREA WITH LOWER CLOUDS IN THE COASTAL ZONES
ALONG WITH POSSIBLE LIGHT SHOWERS.
THE LATEST MODEL RUN IS STILL CONSISTENT AT DEVELOPING A LOW
PRESSURE OFF CALIFORNIA COAST AND TAKING THIS LOW AND THE OCCLUDED
FRONT TOWARD CAPE MENDOCINO CALIFORNIA ON WEDNESDAY. BOTH THE NAM
AND THE GFS BRING RAIN TO SISKIYOU COUNTY AND CURRY COUNTY
WEDNESDAY WITH RAIN SPREADING NORTH INTO DOUGLAS COUNTY WEDNESDAY
AFTERNOON. SOUTH TO SOUTHEAST WINDS MEAN THE ROGUE VALLEY WILL BE
UNDER THE DOWNSLOPING EFFECT AND WE MAY JUST SEE RAIN SURROUNDING
THE VALLEYS UNTIL WEDNESDAY EVENING. THE SHASTA VALLEY CAN ALSO
SEE GUSTY SOUTHEAST WINDS AROUND WEED WEDNESDAY.
ANOTHER INTERESTING FEATURE IS A STATIONERY FRONT STRETCHING
ACROSS THE SOUTHERN WILLAMETTE VALLEY INTO DESCHUTES AND THE
OCHOCOS. WITH STRONG SOUTHERLY FLOW THIS FRONT IS EXPECTED TO
REMAIN BOTTLED TO THE NORTH OF OUR FORECAST AREA ALTHOUGH THE
BOUNDARY COULD LEAD TO SOME INTERESTING LIFT ACROSS NORTHERN
KLAMATH AND LAKE COUNTIES ON WEDNESDAY EVENING. HAVE GONE WITH
CATEGORICAL HIGH POPS ACROSS OUR FORECAST AREA WEDNESDAY NIGHT.
ON THURSDAY ANOTHER LOW PRESSURE WILL MOVE TOWARD CALIFORNIA. THE
TRACK IS SLIGHTLY MORE TO THE SOUTH, BUT THERE IS STILL PLENTY OF
COLD AIR ALOFT OVERHEAD. WE COULD SEE EMBEDDED HEAVY SHOWERS. DAY
SHIFT MAY NEED TO EVALUATE THUNDERSTORM POTENTIAL. SNOW LEVELS
WILL REMAIN AROUND 6000 FEET THROUGH WEDNESDAY NIGHT BEFORE COMING
DOWN TO AROUND 5000 FEET THURSDAY NIGHT.
THE FORECAST RAINFALL TOTAL THROUGH THURSDAY NIGHT IS 1 TO 2
INCHES FOR CURRY COUNTY, SISKIYOU MOUNTAINS WEST OF THE PASS,
WESTERN SISKIYOU COUNTY, MT SHASTA/MEDICINE LAKE AREA...AROUND 2
INCHES OVER THE KALMIOPSIS...BETWEEN 0.25 AND 0.50 ELSEWHERE.
IN THE EXTENDED...THE GFS IS TRYING TO BRING COLD AIR SOUTH ACROSS
EASTERN THIRD OF OREGON INTO IDAHO AROUND SUNDAY AND INTO NEXT
WEEK. THE ECMWF IS LESS AGGRESSIVE WITH THE COLD AIR.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM
4 AM WEDNESDAY TO 4 AM PST FRIDAY FOR PZZ350-356-370-376.Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.